MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035433100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the coil embolization procedure, the coil was once inserted and recoiling several times, but coil was not placed in the right position.So, it was removed and attempted to reinsert but there was a resistance.Once the coil was removed and checked, there was thrombus adhered.The product was exchanged with the same product and procedure completed without problems.No clinical consequences were reported to the patient due to the event.
 
Additional Manufacturer Narrative
Expiration date: added.Manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The case of this complaint it is possible that the main coil encountered friction while advancing through microcatheter due to intermittent flush maintained during the procedure, as reported that thrombus was present on the detachment zone of coil which can happen as a result to lack of continuous flush, leading to the as reported events of friction and thrombosis.Based on the investigation results and available information an assignable cause of anticipated procedural complication will be assigned to the patient thrombosis.As per additional information no damage was noted to the device prior to use and the device was prepared as per dfu for this product.However, contrary to this - the additional information states that continuous flush was not maintained during the procedure which is against the dfu for this product.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 3 MM X 10 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8241413
Report Number3008881809-2019-00021
Device Sequence Number2190253
Product Code HCG
UDI-Device Identifier04546540676092
UDI-Public04546540676092
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Catalogue NumberM0035433100
Device Lot Number20576921
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;